Study sets, textbooks, questions
Upgrade to remove ads
Toxicology EMT Chapter 21 Quiz
Terms in this set (20)
A 49-year-old male presents with confusion, sweating, and visual hallucinations. The patient's wife tells you that he is a heavy drinker and she thinks he had a seizure shortly before your arrival. This patient is MOST likely experiencing:
A person who routinely misuses a substance and requires increasing amounts to achieve the same effect is experiencing:
Activated charcoal is given to patients who have ingested certain substances because it:
binds to the substance and prevents absorption.
An overdose of acetaminophen, the active ingredient in Tylenol, will MOST likely cause:
As you enter the residence of a patient who has possibly overdosed, you should:
be alert for personal hazards.
Heroin is an example of a(n):
How do poisons typically act to harm the body?
By changing the normal metabolism of cells or by destroying them
Hypotension, hypoventilation, and pinpoint pupils would be expected following an overdose of:
If the victim of a toxicologic emergency vomits, an EMT should _________.
use appropriate personal protective equipment and examine the vomitus for pill fragments or other clues for patient care.
In an apparent suicide attempt, a 19-year-old female ingested a full bottle of amitriptyline (Elavil). At present, she is conscious and alert and states that she swallowed the pills approximately 30 minutes earlier. Her blood pressure is 90/50 mm Hg, her pulse is 140 beats/min and irregular, and her respirations are 22 breaths/min with adequate depth. When transporting this patient, you should be MOST alert for:
seizures and cardiac arrhythmias.
Most poisonings occur via the __________ route.
Of the four avenues of poisoning, generally ___________ is the most worrisome in terms of treatment to the EMS provider.
The recommended treatment for absorbed or contact poisons includes _________.
safely removing or diluting the poisonous substance
Victims of inhaled poisoning will require which of the following?
Transport to an emergency department for evaluation
When caring for a known alcoholic patient with severe trauma to the chest and abdomen, you should be concerned that:
internal bleeding may be profuse because prolonged alcohol use may impair the blood's ability to clot.
Which of the following questions would be LEAST pertinent during the initial questioning of a patient who ingested a substance?
Why was the substance ingested?
Which of the following sets of vital signs would the EMT MOST likely encounter in a patient with acute cocaine overdose?
BP, 200/100 mm Hg; pulse, 150 beats/min
Which of the following statements regarding the Salmonella bacterium is correct?
The Salmonella bacterium itself causes food poisoning.
You and your paramedic partner are caring for a patient who ingested codeine, acetaminophen (Tylenol), and hydrocodone (Vicodin). The patient is unresponsive, his breathing is slow and shallow, and his pulse is slow and weak. Treatment for this patient should include:
assisted ventilation and naloxone (Narcan).
You receive a call to a residence where a man found his wife unresponsive on the couch. The patient's respiratory rate is 8 breaths/min, her breathing is shallow, her heart rate is 40 beats/min, and her pulse is weak. The husband hands you an empty bottle of hydrocodone (Vicodin), which was refilled the day before. You should:
ventilate her with a BVM.
Sets with similar terms
EMS 110 Chapter 21 Quiz
EMT- Chapter 21
Other sets by this creator
INRW Soc Personality
SOCL120 Departmental Final Exam Concepts
Chapter 1 OER Key Concepts
Recommended textbook solutions
The Human Body in Health and Disease
Gary A. Thibodeau, Kevin T. Patton
Pharmacology and the Nursing Process
Julie S Snyder, Linda Lilley, Shelly Collins
Introduction to Global Health
Kathryn H Jacobsen
Essentials of Medical Language
David M Allan, Rachel Basco